MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56419
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter occupation: respiratory therapist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a venous occlusion procedure the tip of a triforce¿ peripheral crossing set sheared within the patient.The procedure was completed successfully.It was reported that the patient is doing well.No adverse effects to the patient have been reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Corrected information: b5 h3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2021, but inadvertently not included in our initial report: as reported, there was nothing unusual about the patient/case.No piece of the device was left in the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient was not harmed in any way.A new device was used to complete the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a venous occlusion procedure the tip of a triforce¿ peripheral crossing set sheared within the patient.There was nothing unusual about the patient/case.No piece of the device was left in the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient was not harmed in any way.A new device was used to complete the procedure successfully.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used kcxs-5.0-35-100-rb-mpb/dav-hc was returned to cook for investigation.The cxi catheter was inserted into the blue sheath.The distal tip of the sheath was frayed.A document-based investigation evaluation was performed.Five non-conformances were recorded which are relevant to the reported failure mode; all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which provide the following information relevant to the reported failure mode: precautions ¿the device is designed and intended for one time use only.Do not re-sterilize and/ or reuse.¿device manipulation should only occur under fluoroscopy.¿ ¿the device should not be advanced into a vessel having a reference vessel diameter smaller than the sheath out diameter.¿ ¿the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ ¿due to its tapered design, the outer diameter of 4.0 french or smaller.¿ instructions for use ¿wet the entire surface of both sheath and the support catheter with heparinized saline solution or sterile water.This will activate the hydrophilic coating, making the surface of both devices lubricious.¿ ¿caution: be sure the wire guide tip is extended beyond the cxi support catheter tip at all times, and the cxi support catheter tip is extended beyond the flexor sheath tip at all times.¿ based on the available information, cook has concluded that a component failure contributed to this failure mode.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12511939
Report Number1820334-2021-02193
Device Sequence Number3787622
Product Code KRA
UDI-Device Identifier00827002564190
UDI-Public(01)00827002564190(17)230818(10)13342002
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberG56419
Device Catalogue NumberKCXS-5.0-35-100-RB-MPB/DAV-HC
Device Lot Number13342002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/03/2021
01/11/2022
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/07/2021
02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown